Secondo uno studio pubblicato nel Cancer Prevention Research l’uso di supplementi estroprogestinici è in grado di ridurre il rischio, nelle donne affette da tumore al seno, di sviluppare un melanoma. Lo studio finanziato dal Swiss Research Foundation against Cancer riporta uno studio su 7360 donne con tumore al seno dal 1980 al 2005 sono state studiate dal Dr Christine Bouchardy dell’Università di Ginevra. Lo studio ha dimostrato che il rischio di sviluppare un melanoma era del 60 % più’ elevato tra le donne che non ricevevano terapia antiestrogena

Abstract (acquits l’articolo): Increased risk of secondary melanoma after breast cancer has been reported. Several lines of evidence suggest that elevated estrogen levels may be implicated in melanoma etiology. Accordingly, use of antiestrogens should be associated with decreased risk of melanoma. We compared melanomaincidence among a cohort of breast cancer patients with and without antiestrogen therapy, with data from the Geneva Cancer Registry. The cohort consisted of 7,360 women diagnosed with breast cancer between 1980 and 2005. About 54% of these patients received antiestrogens. All women were followed until December 2008. We compared cutaneous melanoma incidence rates among patients with and without antiestrogens with those expected in the general population by age and period standardized incidence ratios (SIR). A total of 34 women developed a melanoma during the follow-up period. Compared with the general population, the risk of melanoma was higher for patients who did not receive antiestrogens (SIR: 1.60, 95% CI: 1.08–2.12, P = 0.02). On the contrary, the risk was close to 1 (SIR: 0.98, 95% CI: 0.40–1.56,P = 0.57) for patients who received antiestrogen therapy. This study suggests that antiestrogen therapy modifies the risk of melanoma after breast cancer. Although our results are in agreement with the hypothesis that estrogens could play a role in melanoma occurrence, they need to be replicated in a larger study with data on potential confounders. Cancer Prev Res; 5(1); 82–88. ©2011 AACR.

Termini di ricerca: